# SDR 2005FA0000658

- Difficulty date: April 20, 2005
- Submitted: May 9, 2005
- Operation: General aviation
- Aircraft: N994BD
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449310
- Engine: Cont TSIO360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 6775300
- Condition: Broken
- Location: Mlg
- Part time: 140 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR DID NOT GET RT MAIN GEAR DOWN INDICATION AFTER EXTENDING LANDING GEAR USING EMERGENCY EXTENSION.  AIRCRAFT LANDED WITHOUT INCIDENT. RT MAIN GEAR OVER-CENTER SPRING ATTACH PLATE WAS FOUND BROKEN.  WITH THE HYDRAULIC PUMP DISABLED FOR THE GEAR EXTENSION, THE OVERCENTER BRACE DOWNLOCK HOOK WAS NOT ENGAGED AND THE GEAR WAS NOT LOCKED DOWN AND THE POSITION SWITCH WAS NOT ACTIVATED.  FURTHER INSPECTION FOUND THAT THE SPRING USED PUTS A TORQUE LOAD ON THE MAIN GEAR ATTACH PLATE CAUSING IT TO TWIST AND SUBSEQUENTLY BREAK.  INSPECTION OF THE SAME PLATE ON THE LT MAIN GEAR REVEALED THAT THE SAME CONDITION EXISTS AND THAT THE SPRING ATTACH PLATE HAS BEGUN TO BEND IN THE SAME AREA.  (K)
